Alert archive / Texas / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Austin/San Antonio, TX

May 25, 201415 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at May 25, 2014, 3:15 PM CDT for 15 counties in Texas. It took effect at May 25, 2014, 7:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 25, 2014, 3:15 PM CDT (20:15 UTC)
In effect from
May 25, 2014, 7:00 PM CDT
Expired
May 26, 2014, 7:21 AM CDT
In force
12 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None

Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX

The radar

The Austin/San Antonio radar (KEWX), 121 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 8.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1607 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
1.8
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WGUS64 KEWX 252015
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CDT SUN MAY 25 2014

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
10 AM CDT MONDAY MORNING ACROSS MUCH OF THE SOUTHERN EDWARDS
PLATEAU AND HILL COUNTRY...

.A SLOW MOVING STORM SYSTEM WILL COMBINE WITH DEEP TROPICAL
MOISTURE OVER SOUTH CENTRAL TEXAS...RESULTING IN A THREAT OF SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL TONIGHT INTO EARLY
MONDAY. THE THREAT OF FLASH FLOODING WILL BE HIGHEST ACROSS AREAS
NORTH OF A DEL RIO TO BOERNE TO MARBLE FALLS LINE...AND MOST OF
THIS WATCH AREA HAS ALREADY RECEIVED LOCALLY HEAVY RAINS OF 1 TO 2
INCHES SINCE FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
BECOME NUMEROUS OVER THE EDWARDS PLATEAU AND HILL COUNTRY THIS
EVENING...WITH A GOOD CHANCE FOR REPEATED ROUNDS OF HEAVY RAINS
ACROSS THE SAME AREAS THROUGH MONDAY MORNING. RAINFALL AMOUNTS
BY EARLY MONDAY ARE EXPECTED TO BE MOSTLY IN THE 1 TO 3 INCH
RANGE...WITH ISOLATED AMOUNTS OVER 5 INCHES POSSIBLE. IN ADDITION
TO THE THREAT OF FLASH FLOODING...THE ACCUMULATION OF THESE HEAVY
RAINS COULD PRODUCE RAPID RISES IN AREA STREAMS AND NORMALLY DRY
CREEKS.

TXC019-031-053-137-171-259-265-299-385-465-261000-
/O.NEW.KEWX.FF.A.0002.140526T0000Z-140526T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-BLANCO-BURNET-EDWARDS-GILLESPIE-KENDALL-KERR-LLANO-REAL-
VAL VERDE-
INCLUDING THE CITIES OF...BANDERA...BLANCO...BURNET...
ROCKSPRINGS...FREDERICKSBURG...BOERNE...KERRVILLE...LLANO...
LEAKEY...DEL RIO
315 PM CDT SUN MAY 25 2014

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL 
  TEXAS...BANDERA...BLANCO...BURNET...EDWARDS...GILLESPIE... 
  KENDALL...KERR...LLANO...REAL AND VAL VERDE. 

* FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING

* WIDESPREAD RAINS OF 1 TO 3 INCHES...WITH ISOLATED TOTALS OVER 5
  INCHES...ARE POSSIBLE ACROSS THE WATCH AREA.

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS.
  NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
2 follow-up statements
063 
WGUS64 KEWX 260222
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 PM CDT SUN MAY 25 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH 10 AM CDT MONDAY MORNING
ACROSS MUCH OF THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY...

.A SLOW MOVING STORM SYSTEM WILL COMBINE WITH DEEP TROPICAL
MOISTURE OVER SOUTH CENTRAL TEXAS...RESULTING IN A THREAT OF SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL TONIGHT INTO EARLY
MONDAY. THE THREAT OF FLASH FLOODING WILL BE HIGHEST ACROSS AREAS
NORTH OF A DEL RIO TO SAN ANTONIO TO MARBLE FALLS LINE. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVERNIGHT ACROSS THE
EDWARDS PLATEAU AND HILL COUNTRY...WITH A GOOD CHANCE FOR
REPEATED ROUNDS OF HEAVY RAINS ACROSS THE SAME AREAS THROUGH
MONDAY MORNING. RAINFALL AMOUNTS BY EARLY MONDAY ARE EXPECTED TO
BE MOSTLY IN THE 1 TO 3 INCH RANGE...WITH ISOLATED AMOUNTS OVER 7
INCHES POSSIBLE. IN ADDITION TO THE THREAT OF FLASH FLOODING...THE
ACCUMULATION OF THESE HEAVY RAINS COULD PRODUCE RAPID RISES IN
AREA STREAMS AND NORMALLY DRY CREEKS.

TXC029-091-271-325-463-261500-
/O.EXA.KEWX.FF.A.0002.000000T0000Z-140526T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR-COMAL-KINNEY-MEDINA-UVALDE-
INCLUDING THE CITIES OF...SAN ANTONIO...NEW BRAUNFELS...
BRACKETTVILLE...HONDO...UVALDE
922 PM CDT SUN MAY 25 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE THE FOLLOWING COUNTIES IN SOUTH 
  CENTRAL TEXAS...BEXAR...COMAL...KINNEY...MEDINA AND UVALDE. 

* THROUGH MONDAY MORNING

* WIDESPREAD RAINS OF 1 TO 3 INCHES...WITH ISOLATED TOTALS OVER 7
  INCHES...ARE POSSIBLE ACROSS THE WATCH AREA.

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND 
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. 
  NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

TXC019-031-053-137-171-259-265-299-385-465-261500-
/O.CON.KEWX.FF.A.0002.000000T0000Z-140526T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-BLANCO-BURNET-EDWARDS-GILLESPIE-KENDALL-KERR-LLANO-REAL-
VAL VERDE-
INCLUDING THE CITIES OF...BANDERA...BLANCO...BURNET...
ROCKSPRINGS...FREDERICKSBURG...BOERNE...KERRVILLE...LLANO...
LEAKEY...DEL RIO
922 PM CDT SUN MAY 25 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...BANDERA... 
  BLANCO...BURNET...EDWARDS...GILLESPIE...KENDALL...KERR... 
  LLANO...REAL AND VAL VERDE. 

* THROUGH MONDAY MORNING

* WIDESPREAD RAINS OF 1 TO 3 INCHES...WITH ISOLATED TOTALS OVER 7
  INCHES...ARE POSSIBLE ACROSS THE WATCH AREA.

* FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND 
  NORMALLY FLOOD PRONE AREAS IS LIKELY DUE TO HEAVY RAINS. 
  NORMALLY DRY CREEKS AND AREA STREAMS MAY ALSO SEE RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
532 
WGUS64 KEWX 261221
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
721 AM CDT MON MAY 26 2014

...HEAVY RAIN THREAT HAS ENDED FOR THIS MORNING...

.ONLY A FEW AREAS OF SHOWERS AND THUNDERSTORMS REMAIN THIS
MORNING. THESE STORMS ARE PRODUCING ONLY MODERATE RAIN OVER AREAS
THAT DID NOT GET MUCH RAIN YESTERDAY. HEAVY RAIN IS NOT EXPECTED
THIS MORNING AND THE FLASH FLOOD WATCH IS CANCELLED.

TXC019-029-031-053-091-137-171-259-265-271-299-325-385-463-465-
261330-
/O.CAN.KEWX.FF.A.0002.000000T0000Z-140526T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA-BEXAR-BLANCO-BURNET-COMAL-EDWARDS-GILLESPIE-KENDALL-KERR-
KINNEY-LLANO-MEDINA-REAL-UVALDE-VAL VERDE-
INCLUDING THE CITIES OF...BANDERA...SAN ANTONIO...BLANCO...
BURNET...NEW BRAUNFELS...ROCKSPRINGS...FREDERICKSBURG...BOERNE...
KERRVILLE...BRACKETTVILLE...LLANO...HONDO...LEAKEY...UVALDE...
DEL RIO
721 AM CDT MON MAY 26 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR BANDERA...BEXAR...BLANCO...BURNET...
COMAL...EDWARDS...GILLESPIE...KENDALL...KERR...KINNEY...LLANO...
MEDINA...REAL...UVALDE...AND VAL VERDE COUNTIES IN SOUTH CENTRAL TEXAS
HAS BEEN CANCELLED. THE REMAINING STORMS ARE PRODUCING ONLY
MODERATE RAIN OVER AREAS THAT DID GET MUCH RAIN YESTERDAY. NO
HEAVY RAINFALL IS EXPECTED THIS MORNING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 25, 12:50 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 25, 12:50 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 PM CDT SUN MAY 25 2014

.AVIATION... /18Z TAFS/
THE WEAKENING OF AN MCS OVER THE EASTERN HILL COUNTRY HAS
TEMPORARILY STABILIZED THE AIR OVER THE I-35 CORRIDOR...WITH
SHOWER TRENDS SLOWLY DECREASING EARLY THIS AFTERNOON. DRIER AIR
BLOWING ONSHORE FROM THE NORTHERN GULF SHOULD HELP LIMIT
CONVECTIVE POTENTIAL FOR MUCH OF THE AFTERNOON EAST OF I-35...BUT
WEST OF I-35...A COMPLEX OVER WEST CENTRAL TX COULD SPREAD EAST
INTO THE NORTHERN HILL COUNTRY. AS THIS COMPLEX HAS BEEN SLOW TO
SPREAD EAST...NO IMPACTS FROM THIS STORM CLUSTER IS ACCOUNTED FOR
IN THE AUSTIN TAF. UPSTREAM PROPAGATION OF THESE STORMS AND AN
INCREASING AREA OF INSTABILITY ALONG THE RIO GRANDE SOUTH OF DRT
COULD MEAN SOME SCATTERED CONVECTION TO IMPACT THAT LOCATION BY
AROUND 00Z. CONSENSUS OF LOWER RES AND HIGHER RES MODEL DATA
SUGGESTS THAT THE CONVECTION NEAR THE RIO GRANDE LATE THIS
AFTERNOON AND EVENING WILL MATERIALIZE INTO ANOTHER STORM COMPLEX
THAT WILL SPREAD EAST TOWARD THE I-35 TERMINALS TOWARD DAYBREAK.
THIS IS ACCOUNTED FOR IN THE TAFS...WITH THE OTHERWISE TYPICAL
CLOUD LOWERINGS TO IFR AROUND DAYBREAK.

&&

.PREV DISCUSSION... /ISSUED 1218 PM CDT SUN MAY 25 2014/

UPDATE...
THIS IS A QUICK UPDATE BASED ON RADAR TRENDS AND
SHOWER/THUNDERSTORM ACTIVITY OVER THE AREA. LATEST RADAR IMAGES
SHOW CONVECTION TAPERING OFF ALONG INTERSTATE 35 AND INCREASING
ALONG AND WEST OF HIGHWAY 281. EXPECT CONVECTION TO PICK UP
MID/LATE AFTERNOON ACROSS THE WESTERN PORTION OF SOUTH CENTRAL
TEXAS...ESPECIALLY ACROSS THE RIO GRANDE...EDWARDS PLATEAU AND
WESTERN HILL COUNTRY. CONTINUED TO SHOW CHANCES FOR STRONG TO
SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE
WESTERN HALF OF THE AREA. MAIN HAZARDS WILL BE LARGE HAIL AND
DAMAGING WINDS WITH POTENTIAL OF HEAVY RAINS...WHICH COULD LEAD TO
LOCALIZED FLASH FLOODING.

PREV DISCUSSION... /ISSUED 943 AM CDT SUN MAY 25 2014/

UPDATE...
INCREASED POPS ACROSS THE I-35 CORRIDOR FOR THE REST OF THIS
MORNING AS AN OUTFLOW BOUNDARY/CONVERGENCE ZONE PUSHES THROUGH THE
AREA. EXPECT HEAVY RAINS WITH SHOWERS AND THUNDERSTORMS AS DEEP
MOISTURE IS IN PLACE. THE LATEST AND HIGHEST ONE TO THREE HOURS
OBSERVED RAINFALL AMOUNTS RANGE FROM THREE 3/4 INCH TO 1.59
INCHES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
THROUGHOUT THE DAY AND EVENING AS ANOTHER ROUND OF CONVECTION
MOVES ACROSS THE NORTHWEST PORTION OF SOUTH CENTRAL TEXAS (RIO
GRANDE...EDWARDS PLATEAU AND WESTERN HILL COUNTRY AREA). SOME OF
THESE STORMS COULD BE STRONG TO SEVERE WITH POSSIBLY LARGE HAIL
AND THUNDERSTORM DAMAGING WINDS. UPDATED ZONES OUT SHORTLY.

PREV DISCUSSION... /ISSUED 741 AM CDT SUN MAY 25 2014/

UPDATE...
WE HAVE UPDATED THE FORECAST TO INCREASE RAIN CHANCES ACROSS THE
HILL COUNTRY THROUGH THE REMAINDER OF THIS MORNING. DESPITE A
GENERAL TREND OF WARMING CLOUD TOPS...THIS ACTIVITY CONTINUES. WE
HAVE ALSO DECREASED HIGH TEMPERATURES A FEW DEGREES FOR THE HILL
COUNTRY DUE TO RAINFALL AND EXPECTED CLOUD COVER TODAY. RAINFALL
TOTALS FROM THE HILL COUNTRY HAVE BEEN HIGHEST ACROSS WESTERN
GILLESPIE COUNTY WHERE 1.52" HAS FALLEN AT THE LCRA GAUGE 8 MILES
NE OF HARPER.

MINOR UPDATES WERE ALSO MADE TO THE WINDS AND DEW POINTS BASED ON
THE LATEST OBSERVATIONAL TRENDS.

ANOTHER ROUND OF THUNDERSTORMS IS DEVELOPING OVER WEST TEXAS THIS
MORNING. THIS ACTIVITY IS EXPECTED TO MOVE INTO THE RIO GRANDE
PLAINS... SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY THIS
AFTERNOON AND EVENING.

PREV DISCUSSION... /ISSUED 617 AM CDT SUN MAY 25 2014/

AVIATION...
CLOUDS HAVE REACHED THE STANDARD CIGS AROUND 1500 THIS MORNING
AND SHOULD HOVER IN THIS VICINITY THROUGH MIDMORNING. AN AREA OF
SHOWERS AND THUNDERSTORMS IS APPROACHING FROM THE NW...AND WILL
TSRA IMPACTING LOCAL AIRPORTS LATER THIS MORNING. RAIN MAY BE
ACCOMPANIED BY BRIEF GUSTY NW WINDS AND ISOLATED HEAVY DOWNPOURS.
SOUTHEAST WINDS INCREASE TO 15G20KITS THIS AFTERNOON AREA WIDE.
ANOTHER ROUND OF THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON
AND EVENING...BUT TIMING IS STILL QUESTIONABLE. OTHERWISE CLOUDS
WILL LOWER BACK TO MVFR OVERNIGHT...GENERALLY AFTER MIDNIGHT.

PREV DISCUSSION... /ISSUED 412 AM CDT SUN MAY 25 2014/

SHORT TERM (TODAY THROUGH MONDAY)...
THE LATEST RADAR DATA CONTINUES TO SHOW CONVECTION ONGOING ACROSS
PORTIONS OF WEST CENTRAL TEXAS AND THE SOUTHERN EDWARDS PLATEAU.
SHORT RANGE MODELS ARE NOT MUCH HELP...BUT BASED ON ONGOING
TRENDS... WE HAVE INCREASED RAIN CHANCES ACROSS THE SOUTHERN
EDWARDS PLATEAU AND WESTERN HILL COUNTRY FOR EARLY THIS MORNING.
FOR THIS AFTERNOON AND EVENING... ANOTHER ROUND OF CONVECTION IS
EXPECTED TO DEVELOP ACROSS WEST/WEST CENTRAL TEXAS...THEN PUSH
EASTWARD DURING THE EVENING AND OVERNIGHT HOURS. WE COULD ALSO SEE
STORMS DEVELOP OVER THE SERRANIAS DEL BURRO MOUNTAINS...THEN MOVE
EAST INTO THE RIO GRANDE PLAINS. CAN/T RULE OUT A FEW STRONG TO
SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY ALONG AND WEST OF A
FREDERICKSBURG TO CARRIZO SPRINGS LINE...MAINLY DURING THE LATE
AFTERNOON AND EVENING HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE
THE MAIN CONCERNS WITH ANY STORMS THAT BECOME SEVERE. WE/LL ALSO
MENTION LOCALLY HEAVY RAINFALL FOR THE NORTHERN RIO GRANDE
PLAINS...SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY FOR
THIS EVENING AND OVERNIGHT. THIS AREA COULD SEE SEVERAL ROUNDS OF
THUNDERSTORMS...RESULTING IN LOCALLY HEAVY RAINS. ON MONDAY...THE
UPPER LOW CURRENTLY CENTERED NEAR THE FOUR CORNERS REGION WILL
TRANSLATE EAST INTO THE PANHANDLE. WITH THE FLOW ALOFT BECOMING
MORE WESTERLY... THE FOCUS FOR SHOWERS AND THUNDERSTORMS WILL
SHIFT EAST INTO THE HILL COUNTRY AND ADJACENT I-35 CORRIDOR.
AGAIN... CAN/T RULE OUT STRONG TO SEVERE THUNDERSTORMS FOR AREAS
MAINLY WEST OF THE I-35 CORRIDOR ON MONDAY. IN ADDITION... WE/LL
MENTION LOCALLY HEAVY RAINFALL FOR THE HILL COUNTRY AND ADJACENT
I-35 CORRIDOR.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
THE UPPER LOW WILL SLOWLY MOVE SOUTHEAST ALONG THE RED RIVER INTO
NORTH TEXAS BY EARLY WEDNESDAY. THIS WILL RESULT IN ADDITIONAL
RAIN CHANCES ALONG WITH THE CONCERN FOR STRONG TO SEVERE
THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL TEXAS ON TUESDAY. THE
UPPER LOW CONTINUES TO SLIDE SOUTHEAST AND WEAKEN THROUGH
THURSDAY. THIS WILL KEEP RAIN CHANCES FAVORED FOR AREAS GENERALLY
ALONG AND EAST OF THE I-35 CORRIDOR... WITH A DRYING TREND
EXPECTED ELSEWHERE. WE COULD SEE THE REMNANTS OF THE UPPER LOW
HANG AROUND THROUGH THE END OF THE WORK WEEK. THIS COULD RESULT IN
ADDITIONAL RAIN CHANCES FOR AREAS MAINLY ALONG AND EAST OF I-35.
WE/LL CONTINUE TO MENTION LOW POPS IN THE CURRENT FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              87  70  86  70  86 /  70  20  50  50  50
AUSTIN BERGSTROM INTL AIRPORT  86  68  86  68  85 /  60  20  40  40  50
NEW BRAUNFELS MUNI AIRPORT     87  68  87  68  88 /  60  20  40  40  40
BURNET MUNI AIRPORT            84  68  83  68  83 /  70  30  50  60  50
DEL RIO INTL AIRPORT           86  71  87  72  92 /  50  40  30  20  20
GEORGETOWN MUNI AIRPORT        85  70  84  70  84 /  70  20  50  50  60
HONDO MUNI AIRPORT             89  72  89  71  93 /  30  30  40  40  20
SAN MARCOS MUNI AIRPORT        86  68  86  68  85 /  60  20  40  40  40
LA GRANGE - FAYETTE REGIONAL   87  71  87  71  86 /  30  10  30  20  50
SAN ANTONIO INTL AIRPORT       88  71  87  71  90 /  60  30  40  40  30
STINSON MUNI AIRPORT           89  72  89  71  91 /  60  30  40  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, May 25, 5:05 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT SUN MAY 25 2014

TXZ171>173-183>194-202>209-217>225-228-261100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
505 AM CDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT...GENERALLY WEST OF A LINE FROM CARRIZO SPRINGS TO
FREDERICKSBURG. THE PRIMARY THREATS WITH ANY SEVERE THUNDERSTORMS
WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE ON
MONDAY FOR AREAS WEST OF INTERSTATE 35...AND ON TUESDAY FOR AREAS
EAST OF US HIGHWAY 83. THE PRIMARY THREATS CONTINUE TO BE LARGE
HAIL AND EXCESSIVE LOCALIZED RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND AGAIN ON
MONDAY AND TUESDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:46 PM CDTSpecial Weather StatementEWXTerrell44 min
May 25, 5:29 AM CDTSpecial Weather StatementEWXKerr61 min
May 25, 11:21 AM CDTRiver Flood WarningEWXVal Verde17 hr
May 25, 11:21 AM CDTRiver Flood WarningEWXVal Verde34 hr
May 25, 3:41 PM CDTSpecial Weather StatementEWXVal Verde64 min
May 25, 5:53 PM CDTSpecial Weather StatementEWXReal37 min
May 25, 6:03 PM CDTTornado WarningEWXKinney, Maverick, Val Verde57 min
May 25, 6:06 PM CDTSpecial Weather StatementEWXGillespie24 min
May 25, 6:20 PM CDTSpecial Weather StatementEWXReal25 min
May 25, 6:31 PM CDTAreal Flood AdvisoryEWXBurnet119 min
May 25, 6:51 PM CDTSpecial Weather StatementEWXReal24 min
May 25, 6:58 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick62 min

Nearby

Flash Flood Watches in Texas, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.